Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 59, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 30, 2015, 4:27 PM CDT for Dickson County, Hickman County, Humphreys County, Tennessee. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2015, 4:27 PM CDT (21:27 UTC)
- Expired
- May 30, 2015, 5:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN
The radar
The Ft Campbell radar (KHPX), 75 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 4:35 PM CDT | TSTM WND DMG | 7 Nnw Centerville, TN | TREES DOWN OVER HIGHWAY 48N IN NUNNELLY. |
| May 30, 4:45 PM CDT | TSTM WND DMG | 6 S Dickson, TN | 2 TREES DOWN AND POWER LINES DOWNED AT MISSIONARY RIDGE IN BON AQUA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3293 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
188 WUUS54 KOHX 302127 SVROHX TNC043-081-085-302200- /O.NEW.KOHX.SV.W.0059.150530T2127Z-150530T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 427 PM CDT SAT MAY 30 2015 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKSON COUNTY IN MIDDLE TENNESSEE... NORTH CENTRAL HICKMAN COUNTY IN MIDDLE TENNESSEE... EAST CENTRAL HUMPHREYS COUNTY IN MIDDLE TENNESSEE... * UNTIL 500 PM CDT * AT 425 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST OF MCEWEN...AND MOVING NORTHEAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * THE SEVERE THUNDERSTORM WILL BE NEAR... DICKSON AND BURNS AROUND 445 PM CDT. WHITE BLUFF AROUND 455 PM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE CHARLOTTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3611 8717 3586 8749 3597 8767 3629 8751 TIME...MOT...LOC 2127Z 223DEG 32KT 3597 8752 HAIL...0.88IN WIND...60MPH $$ AL
3 follow-up statements
803 WWUS54 KOHX 302145 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 445 PM CDT SAT MAY 30 2015 TNC085-302154- /O.CAN.KOHX.SV.W.0059.000000T0000Z-150530T2200Z/ HUMPHREYS TN- 445 PM CDT SAT MAY 30 2015 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HUMPHREYS COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3611 8717 3586 8749 3613 8755 3629 8751 TIME...MOT...LOC 2144Z 223DEG 32KT 3608 8739 $$ TNC043-081-302200- /O.CON.KOHX.SV.W.0059.000000T0000Z-150530T2200Z/ DICKSON TN-HICKMAN TN- 445 PM CDT SAT MAY 30 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL HICKMAN AND DICKSON COUNTIES UNTIL 500 PM CDT... AT 441 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DICKSON...AND MOVING NORTHEAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THE SEVERE THUNDERSTORM WILL BE NEAR... WHITE BLUFF AROUND 455 PM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE CHARLOTTE. ANOTHER STORM HAS DEVELOPED IN FAR SOUTHERN DICKSON COUNTY...ALSO CAPABLE OF PRODUCING 60 MPH. TOWNS IN THE PATH OF THIS CELL INCLUDE BURNS AND WHITE BLUFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3611 8717 3586 8749 3613 8755 3629 8751 TIME...MOT...LOC 2144Z 223DEG 32KT 3608 8739 HAIL...0.88IN WIND...60MPH $$ AL
830
WWUS54 KOHX 302152
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
452 PM CDT SAT MAY 30 2015
TNC081-302202-
/O.CAN.KOHX.SV.W.0059.000000T0000Z-150530T2200Z/
HICKMAN TN-
452 PM CDT SAT MAY 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HICKMAN COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3615 8725 3615 8724 3611 8717 3598 8734
3598 8743 3599 8745 3614 8747 3625 8744
TIME...MOT...LOC 2152Z 205DEG 28KT 3603 8735
$$
TNC043-302200-
/O.CON.KOHX.SV.W.0059.000000T0000Z-150530T2200Z/
DICKSON TN-
452 PM CDT SAT MAY 30 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DICKSON COUNTY
UNTIL 500 PM CDT...
AT 449 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNS...AND
MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITE BLUFF AROUND 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3615 8725 3615 8724 3611 8717 3598 8734
3598 8743 3599 8745 3614 8747 3625 8744
TIME...MOT...LOC 2152Z 205DEG 28KT 3603 8735
HAIL...0.88IN
WIND...60MPH
$$
AL294
WWUS54 KOHX 302158
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CDT SAT MAY 30 2015
TNC043-302209-
/O.EXP.KOHX.SV.W.0059.000000T0000Z-150530T2200Z/
DICKSON TN-
458 PM CDT SAT MAY 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR DICKSON COUNTY IS BEING
REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 3615 8725 3615 8724 3611 8717 3598 8734
3598 8743 3599 8745 3614 8747 3625 8744
TIME...MOT...LOC 2159Z 205DEG 28KT 3608 8732
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:21 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 30, 3:21 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 321 PM CDT SAT MAY 30 2015 .DISCUSSION... SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE PLAGUED MUCH OF MIDDLE TENNESSEE TODAY AND WILL CONTINUE TO DO SO THROUGH THIS EVENING AND INTO MUCH OF NEXT WEEK. HOWEVER FOR TONIGHT...FIRST ROUND OF STORMS HAVE WEAKENED SIGNIFICANTLY AS THEY HAVE PROGRESSED EAST. THE SECOND ROUND OF STORMS WILL BE SOMETHING TO KEEP AN EYE ON AS THEY PUSH EAST OF THE TENNESSEE RIVER HERE WITHIN THE NEXT HOUR. GUSTY WINDS WILL BE THE MAIN THREAT FOR THIS EVENING ALONG WITH BRIEF HEAVY RAINFALL. THINK MUCH OF THE CONVECTION WILL DIE OFF SHORTLY AFTER SUNSET GIVING WAY TO A WARM AND MUGGY NIGHT ACROSS MIDDLE TENNESSEE WITH LOWS GENERALLY FALLING INTO THE MID 60S. SAME STORY DIFFERENT DAY ON SUNDAY WITH THE FOCUS FOR CONVECTION BEING CENTERED OVER MUCH OF THE FORECAST AREA...ESPECIALLY ACROSS AREAS EAST OF INTERSTATE 65. PREVIOUSLY...SHORT RANGE MODELS WERE ADVERTISING SOME MUCH DRIER AIR WORKING IN FROM THE WEST FOR SUNDAY...BUT WITH THE UPPER LOW/DISTURBANCE ESSENTIALLY CUTTING OFF FROM THE MAIN UPPER TROUGH...THINK IT WILL BE VERY DIFFICULT TO GET RID OF THIS UPPER LEVEL FEATURE ANY TIME SOON. AS A RESULT...CHANCES FOR SHOWERS AND THUNDERSTORMS WERE KEPT IN THE FORECAST FOR MUCH OF SUNDAY AND THE BEGINNING OF THE WORK WEEK WITH THE BEST CHANCES ACROSS THE FAR EAST. HIGHS IN THE LOW 80S AND LOWS IN THE MID 60S CAN BE EXPECTED. WEDNESDAY THROUGH FRIDAY...CLOSED UPPER LOW LOSES SOME OF ITS PUNCH SO A PATTERN OF DIURNALLY DRIVEN CONVECTION IS EXPECTED FOR MIDDLE TENNESSEE DURING THIS TIME FRAME. HIGHS IN THE 80S AND LOWS IN THE 60S LOOK REASONABLE. BY NEXT WEEKEND...THE CLOSED LOW/DISTURBANCE FINALLY KICKS EAST ALLOWING A LITTLE BIT OF DRYING TO OCCUR BEFORE NORTHWEST FLOW BRINGS IN THE NEXT CHANCES FOR STORMS BY SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 66 82 63 81 / 60 50 40 20 CLARKSVILLE 64 74 58 76 / 50 20 20 10 CROSSVILLE 65 79 62 77 / 50 70 50 50 COLUMBIA 65 81 62 81 / 60 60 40 30 LAWRENCEBURG 65 80 62 80 / 60 70 40 30 WAVERLY 65 77 60 78 / 50 40 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && HURLEY
Hazardous weather outlook, May 30, 4:07 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 407 PM CDT SAT MAY 30 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-312115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 407 PM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING WITH GUSTY TO DAMAGING WINDS...AND BRIEF VERY HEAVY RAIN BEING THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN SUNDAY WITH POTENTIALLY STRONG TO DAMAGING WINDS...ESPECIALLY EAST AND SOUTH OF NASHVILLE. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED...SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO REPORT SEVERE WEATHER. HURLEY
In the hours before
Special weather statement, May 30, 11:58 AM CDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1158 AM CDT SAT MAY 30 2015
TNZ059-301730-
WILLIAMSON-
1158 AM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY...
AT 1156 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR FRANKLIN...MOVING NORTHEAST AT 25
MPH.
SOME LOCATIONS IN THE PATH INCLUDE FRANKLIN AND BRENTWOOD.
SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
HEAVY RAIN IS ALSO EXPECTED WITH THIS STORM.
LAT...LON 3604 8684 3603 8678 3601 8674 3601 8672
3598 8667 3597 8664 3579 8678 3586 8693
3605 8685
ALSpecial weather statement, May 30, 12:26 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1226 PM CDT SAT MAY 30 2015
TNZ027-301800-
DAVIDSON-
1226 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON COUNTY...
AT 1221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ANTIOCH...MOVING NORTHEAST AT 20
MPH.
SOME LOCATIONS IN THE PATH INCLUDE ANTIOCH...OAK HILL...BERRY HILL...
NASHVILLE...PERCY PRIEST LAKE...HERMITAGE...MADISON AND OLD HICKORY.
SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
BRIEF BUT VERY HEAVY RAIN WILL ACCOMPANY THIS STORM AS WELL.
LAT...LON 3632 8667 3629 8664 3626 8664 3624 8659
3614 8656 3614 8652 3611 8653 3598 8667
3600 8670 3601 8674 3608 8686 3632 8670
ALSpecial weather statement, May 30, 3:43 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
343 PM CDT SAT MAY 30 2015
TNZ024-056-057-302115-
HICKMAN-HUMPHREYS-PERRY-
343 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...HUMPHREYS AND PERRY
COUNTIES...
AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LINDEN...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE MOUSETAIL LANDING STATE PARK...
LINDEN AND LOBELVILLE.
SMALL HAIL...AND WINDS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
BRIEF BUT VERY HEAVY RAINFALL WILL ALSO ACCOMPANY THIS STORM.
LAT...LON 3566 8802 3571 8804 3574 8802 3576 8799
3583 8798 3586 8795 3593 8793 3594 8795
3597 8793 3583 8758 3553 8788 3562 8804
ALSpecial weather statement, May 30, 4:18 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
418 PM CDT SAT MAY 30 2015
TNZ005-302145-
STEWART-
418 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY...
AT 415 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR TENNESSEE RIDGE...MOVING NORTHEAST AT 35
MPH.
SOME LOCATIONS IN THE PATH INCLUDE DOVER...INDIAN MOUND AND BIG ROCK.
WINDS AROUND 45 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3642 8760 3633 8779 3633 8785 3640 8795
3664 8774 3664 8764
ALThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 11:58 AM CDT | Special Weather Statement | OHX | Williamson | 32 min |
| May 30, 12:26 PM CDT | Special Weather Statement | OHX | Davidson | 34 min |
| May 30, 3:43 PM CDT | Special Weather Statement | OHX | Perry | 32 min |
| May 30, 4:03 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 27 min |
| May 30, 4:18 PM CDT | Special Weather Statement | OHX | Stewart | 27 min |
| May 30, 4:42 PM CDT | Special Weather Statement | OHX | Williamson | 33 min |
| May 30, 4:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 34 min |
| May 30, 5:09 PM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| May 30, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 19 min |
| May 30, 5:23 PM CDT | Special Weather Statement | OHX | Cheatham, Robertson | 37 min |
| May 30, 5:33 PM CDT | Special Weather Statement | OHX | Wilson | 27 min |
| May 30, 5:49 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 13 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.